MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number N/A
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Lot number - potential lots 180919c, 180406d, 180629d.Expiration date - potential dates 08/31/2023, 03/31/2023, and 05/31/2023.Implanted date: device was not implanted.Explanted date: device was not explanted.Device manufacture date - potential dates 09/19/2018, 04/06/2018 and 06/29/2018.Occupation - qa.The actual device was not returned to the manufacturing facility for evaluation.Based from the results of our investigation, the root cause of the complaint could not be identified.Actual sample was not returned for evaluation hence we could not provide the detailed information of its actual condition.Retention samples were confirmed free from defects that will affect activation of safety sheath.Related functional testing such as sheath activation and deactivation were all passed.In addition, simulation of safety sheath manual activation was successfully done and no abnormality such as protruding of cannula or loose connection of safety sheath was noted.We have series of visual in-process inspection to detect abnormality on the sheath that may lead to problem during sheath activation.Molding condition of the components critical to the safety activation of the product is routinely checked to assure that no defects will be encountered that will lead to sheath activation problem.Similarly, the assembly status of the safety needle such as sheath collar fitting and damaged parts that will affect product function is being confirmed.Prior shipment, qc conducts outgoing visual, sensory, and functional inspection to assure lots are in good quality.All samples passed.We have proper instruction for usage of sg3 needle that is addressed in the ifu as provided in the leaflet in which warnings, cautions and precautions are indicated.(b)(4).
 
Event or Problem Description
The user facility reported that the involved terumo 1.5" needle was used to administer 882mg of aristada to a patient for treatment of schizoaffective disorder.The patient received 1/4th of the dose in his right deltoid muscle due to a needle clog during administration.The nurse did not attempt to inject the remaining amount as she was unable to detach the needle from the syringe and the "safety lock became loose".The nurse reported using a 20g, 1.5 inch kit needle at the time.There was no patient injury, medical/surgical intervention required.

Brand Name
TERUMO SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key10118066
Report Number3003902955-2020-00016
Device Sequence Number13893807
Product Code FMI
UDI-Device Identifier34806017508686
UDI-Public34806017508686
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113422
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberSG3+2038
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2020
Initial Report FDA Received Date06/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALKERMES DRUG SUSPENSION KIT,; ARISTADA® (ARIPIPRAZOLE LAUROXIL)